Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 9, NWS Houston/Galveston, TX

March 12, 2007Chambers County, Galveston County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 12, 2007, 6:32 AM CDT for Chambers County, Galveston County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2007, 6:32 AM CDT (11:32 UTC)
Expired
Mar 12, 2007, 7:30 AM CDT
In force
58 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties Chambers County, TX, Galveston County, TX

The radar

The Houston radar (KHGX), 33 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 7:12 AM CDTMARINE TSTM WIND 43San Leon, TXWIND GUST TO 37 KNOTS AT EAGLE POINT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 4:01 AM CDTTornado WatchSPC4 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2007-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2007-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KHGX 121132
SVRHGX
TXC071-167-121230-
/O.NEW.KHGX.SV.W.0009.070312T1132Z-070312T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
632 AM CDT MON MAR 12 2007

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GALVESTON COUNTY IN SOUTHEAST TEXAS
  CHAMBERS COUNTY IN SOUTHEAST TEXAS

* UNTIL 730 AM CDT

* AT 627 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM MONT BELVIEU TO BAYOU VISTA...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GALVESTON...
  MONT BELVIEU...
  PORT BOLIVAR...
  SMITH POINT...
  ANAHUAC...
  ROLLOVER PASS...
  HIGH ISLAND...

WIND GUSTS IN EXCESS OF 55 MPH AND HAIL ARE LIKELY WITH THESE STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT MONDAY MORNING FOR
SOUTHEAST TEXAS.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2972 9492 2956 9494 2912 9510 2953 9433
      2988 9440 2986 9493

$$
1 follow-up statement
000 
WWUS54 KHGX 121231
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
731 AM CDT MON MAR 12 2007

TXC071-167-121241-
/O.EXP.KHGX.SV.W.0009.000000T0000Z-070312T1230Z/
CHAMBERS TX-GALVESTON TX-
731 AM CDT MON MAR 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GALVESTON AND 
CHAMBERS COUNTIES HAS BEEN ALLOWED TO EXPIRE...

THE THUNDERSTORMS WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING 
HAVE WEAKENED AND IS NO LONGER EXPECTED TO POSE AN IMMEDIATE THREAT 
TO LIFE OR PROPERTY.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2972 9492 2956 9494 2912 9510 2953 9433
      2988 9440 2986 9493

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:10 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Mar 12, 3:10 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
310 AM CDT MON MAR 12 2007

.DISCUSSION...
LARGE MCS APPROACHING OUR WRN ZONES THIS HOUR WITH SOME ADDITIONAL
CONVECTIVE DEVELOPMENT OCCURRING AHEAD OF THE SYSTEM. STRENGTHING
DIFLUENCE ALOFT AND 30-35 KNOT LOW LEVEL JET WILL ENABLE THIS MCS
TO SUSTAIN ITSELF AND TRACK ACROSS THE ENTIRE CWA THIS MORNING.
LAPS DATA AND GFS/NAM FORECAST SOUNDINGS SHOW SIGNIFICANT LOW
LEVEL SHEAR IN PLACE WITH HELICITIES OF 150-250 M2/S2. WILL HAVE
A THREAT OF ISOLATED SEVERE STORMS MAINLY OVER THE SOUTHWEST HALF
OF THE CWA AS THE LINE OF STORMS CROSSES THE AREA. WILL KEEP
MENTION OF LOCALLY HEAVY RAINFALL FOR THIS MORNING. EXPECTING
WIDESPREAD RAINFALL AMOUNTS OF 1-2 INCHES...ISOLATED AMOUNTS UP
TO 3 INCHES ACROSS SE TX AS THIS FIRST MCS MOVES THROUGH. SOME
MINOR FLOODING PROBLEMS WILL BE POSSIBLE. HAVE HELD OFF ON ISSUING
A FLOOD WATCH AS MCS IS MOVING EASTWARD AT A FAIRLY GOOD CLIP
(ABOUT 25 KTS) AND SE TX HAS SEEN SUCH DRY WEATHER AS OF LATE.
ONCE THIS MCS CLEARS THE AREA...EXPECT TO SEE A BREAK IN THE
CONVECTIVE ACTIVITY FOR SEVERAL HOURS AS AIRMASS STABILIZES FOR
AWHILE. HAVE LOWERED POPS FOR THIS AFTN/EVENING ACCORDINGLY.

UPPER LOW WILL REMAIN NEARLY STATIONARY OVER SOUTHEASTERN NEW
MEXICO THEN BEGIN PUSHING SLOWLY EASTWARD ON TUESDAY. WILL SEE
CONTINUATION OF STRONG DIFLUENT FLOW ALOFT AND DEEP MOISTURE (PWS
1.5 INCHES+ AND 850 MB DEWPOINTS OF 10-12C) OVER SE TX THROUGH
MIDWEEK. EXPECT TO SEE ADDITIONAL CONVECTIVE COMPLEXES AFFECT SE
TX AS WEAK IMPULSES ROTATE AROUND THE MAIN UPPER LOW. EXPECT TO
SEE ANOTHER MCS FORM OVER SOUTH CENTRAL TEXAS THIS AFTN/EVENING...
TRACKING EAST INTO THE CWA LATE TONIGHT/TUESDAY. ADDITIONAL
CONVECTIVE COMPLEXES WILL AFFECT THE AREA TUE NIGHT/WEDNESDAY AS
UPPER LOW FINALLY PUSHES EAST ACROSS THE STATE. WILL SEE A
CONTINUED THREAT OF LOCALLY HEAVY RAINFALL THROUGH THE PERIOD.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY TUESDAY
THROUGH WEDNESDAY WITH ISOLATED HIGHER TOTALS. MODEL FORECAST
SOUNDINGS DEPICT MUCH WEAKER SHEAR PROFILES FROM TONIGHT THROUGH
WEDNESDAY...SO SEVERE THREAT APPEARS VERY MARGINAL OVERALL.
STILL...A FEW ISOLATED SEVERE STORMS WILL BE POSSIBLE AS THE
CONVECTIVE COMPLEXES CROSS CWA.

MODELS SHOW SIGNIFICANT DRYING TAKING PLACE WED NIGHT/THURSDAY AS
UPPER LOW FINALLY PUSHES EAST OF THE AREA. A COLD FRONT IS
EXPECTED TO CROSS SE TX THU NIGHT...BUT HAVE REMOVED POPS WITH
MUCH DRIER AIRMASS IN PLACE. FRI/SAT WILL SEE NICE WEATHER WITH
JUST SOME CLOUD COVER AND COOLER TEMPS. MODELS SHOW RETURN FLOW
DEVELOPING SUNDAY AS SFC HIGH PUSHES EAST. WITH MOISTURE INCREASING
MOISTURE...AND HAVE ADDED LOW POPS FOR SUN NIGHT/MONDAY PERIOD.

HAVE MENTIONED SEA FOG FOR THIS MORNING IN THE GLS BAY AREA.
UNCERTAIN ON WHETHER OR NOT THE FOG WILL PERSIST PAST TODAY.

&&

.AVIATION...
MAIN CONCERN WILL BE MCS APPROACHING WESTERN PORTIONS OF CWFA EARLY
THIS MORNING. BAND OF THUNDERSTORMS EXTENDING FROM NEAR ROCKDALE TO
SCHULENBERG TO VICTORIA WITH CENTRAL PORTION OF LEADING EDGE SPEEDING
UP TO ABOUT 30-35 KTS. TAF SITES MAY GET GUSTY WINDS FROM STORMS AT
THIS BAND APPROACHES. MEANWHILE...LOW CEILINGS AND VISIBILITIES WITH
COPIOUS MOISTURE WILL HANG ON UNTIL MCS PASSES THROUGH. EXPECT CONDITIONS
TO IMPROVE AFTER MID MORNING.

&&

.MARINE...
TIGHTENING PRESSURE GRADIENT IN RESPONSE TO MCS HAS RESULTED IN SCEC
CONDITIONS FOR THE WATERS. EXPECT THIS TO PERSIST THROUGH MID TO LATE
MORNING WITH GRADIENT RELAXING SOMEWHAT BY MID DAY. MODERATE ONSHORE
FLOW WILL CONTINUE THROUGH WEDNESDAY. GFS CONTINUE TO INDICATE FRONT
MOVING THROUGH REGION THURSDAY NIGHT WITH A STRONG OFFSHORE FLOW DEVELOPING
EARLY FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      73  63  72  62  74 / 100  70  70  60  50
HOUSTON (IAH)              71  64  72  63  74 / 100  60  70  60  60
GALVESTON (GLS)            71  64  71  63  72 / 100  60  70  60  60

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 10 AM CDT THIS MORNING
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
     60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
     NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...35
AVIATION/MARINE...37
Hazardous weather outlook, Mar 12, 3:57 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
357 AM CDT MON MAR 12 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-131200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
357 AM CDT MON MAR 12 2007

...LOCALLY HEAVY RAINFALL AND SLIGHT RISK OF SEVERE STORMS ACROSS
SOUTHEAST TEXAS THIS MORNING...
...LOCALLY HEAVY RAINFALL POSSIBLE AGAIN LATE TONIGHT THROUGH
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A LARGE COMPLEX OF THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST TEXAS
THIS MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH
ISOLATED TOTALS OF AROUND 3 INCHES CAN BE EXPECTED AS THE STORMS
AFFECT THE AREA THIS MORNING. MINOR FLOODING OF STREETS...FEEDER
ROADS...UNDERPASSES...AND LOW WATER CROSSINGS WILL BE POSSIBLE.

IN ADDITION...STRONG SHEAR IN THE LOW LEVELS OF THE ATMOSPHERE
WILL SUPPORT THE POSSIBILITY OF A FEW STORMS BECOMING
SEVERE...MAINLY SOUTH OF A LINE FROM BRENHAM TO CONROE TO LIBERTY.
THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND
ISOLATED TORNADOES. THE SEVERE WEATHER THREAT SHOULD DIMINISH BY
MID MORNING AS THE MAIN LINE OF STORMS CLEARS THE AREA.

THE THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF SOUTHEAST TEXAS BY
EARLY TO MID AFTERNOON.

ADDITIONAL THUNDERSTORMS MAY MOVE INTO SOUTHEAST TEXAS AFTER
MIDNIGHT TONIGHT. THESE STORMS WILL AGAIN HAVE A THREAT OF LOCALLY
HEAVY RAINFALL. ONE OR TWO SEVERE STORMS WILL BE POSSIBLE MAINLY
OVER THE WESTERN PORTIONS OF SOUTHEAST TEXAS.

.DAYS TWO THROUGH THREE...TUESDAY THROUGH WEDNESDAY

ADDITIONAL COMPLEXES OF THUNDERSTORMS ARE EXPECTED TO AFFECT
SOUTHEAST TEXAS TUESDAY THROUGH WEDNESDAY AS THE UPPER LOW PUSHES
SLOWLY EAST TOWARD THE AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2
INCHES...WITH ISOLATED AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED THIS
PERIOD. LOCALIZED FLOODING PROBLEMS WILL BE POSSIBLE.

THE OVERALL THREAT OF SEVERE THUNDERSTORMS IS MINIMAL...HOWEVER A
FEW PULSE TYPE SEVERE STORMS WILL BE POSSIBLE AS THE THUNDERSTORM
COMPLEXES AFFECT THE AREA.

THUNDERSTORM ACTIVITY SHOULD DIMINISH WEDNESDAY NIGHT AS THE UPPER
LOW PUSHES EAST OF THE AREA.

.DAYS FOUR THROUGH SEVEN...THURSDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS MORNING AND AGAIN LATE TONIGHT.

In the hours before

Local storm report, Mar 12, 6:06 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
606 AM CDT MON MAR 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     TSTM WND DMG     WEIMAR                  29.70N 96.78W
03/12/2007                   COLORADO           TX   LAW ENFORCEMENT

            TREES DOWN IN WEIMAR.

0413 AM     MARINE TSTM WIND PALACIOS                28.71N 96.24W
03/12/2007  M56.00 MPH       MATAGORDA          TX   ASOS

            49 KNOT WIND GUST FROM PALACIOS ASOS

0440 AM     TSTM WND DMG     NEEDVILLE               29.40N 95.84W
03/12/2007                   FORT BEND          TX   LAW ENFORCEMENT

            ROOF BLOWN OFF A BARN ON PADEN RD. KEY MAP 684N

0455 AM     HAIL             PEARLAND                29.56N 95.28W
03/12/2007  E0.25 INCH       BRAZORIA           TX   AMATEUR RADIO

0508 AM     HAIL             HOUSTON                 29.77N 95.39W
03/12/2007  E1.00 INCH       HARRIS             TX   AMATEUR RADIO

            QUARTER SIZED HAIL AT I-10 AND STUDEMONT.

0514 AM     TSTM WND GST     HOUSTON                 29.77N 95.39W
03/12/2007  E55.00 MPH       HARRIS             TX   AMATEUR RADIO

            55 MPH WIND GUST AT I-45 AND WEST LITTLE YORK.

0528 AM     HAIL             5 E WEST COLUMBIA       29.14N 95.57W
03/12/2007  E1.00 INCH       BRAZORIA           TX   LAW ENFORCEMENT

            QUARTER SIZED HAIL BETWEEN LAKE JACKSON AND SWEENY.

&&

MM

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:13 AM CDTSpecial Marine WarningHGX92 min
Mar 12, 3:42 AM CDTSevere Thunderstorm WarningHGXAustin, Colorado, Jackson, Matagorda, Wharton48 min
Mar 12, 4:08 AM CDTSpecial Marine WarningHGX52 min
Mar 12, 4:28 AM CDTSevere Thunderstorm WarningHGXAustin, Fort Bend, Waller, Wharton62 min
Mar 12, 4:51 AM CDTSpecial Marine WarningHGX114 min
Mar 12, 4:58 AM CDTSevere Thunderstorm WarningHGXHarris62 min
Mar 12, 5:03 AM CDTSevere Thunderstorm WarningHGXBrazoria42 min
Mar 12, 5:08 AM CDTTornado WarningHGXHarris37 min
Mar 12, 5:15 AM CDTSevere Thunderstorm WarningHGXBrazoria45 min
Mar 12, 5:50 AM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston, Harris44 min
Mar 12, 6:16 AM CDTSpecial Marine WarningHGX89 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.